Alert archive / Guam / Red Flag Warnings in 2021
Red Flag Warning 10, NWS Guam
NWS Guam issued this red flag warning at Apr 9, 2021, 7:08 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2021, 7:08 PM CDT (00:08 UTC)
- Expired
- Apr 10, 2021, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Guam
The text
As transmitted.
204 WWMY80 PGUM 100008 RFWGUM URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1008 AM ChST Sat Apr 10 2021 ...LOW RELATIVE HUMIDITY AND STRONGER WINDS THROUGH THE WEEKEND... GUZ001-110015- /O.UPG.PGUM.FW.A.0010.000000T0000Z-210411T0800Z/ /O.NEW.PGUM.FW.W.0010.210410T0008Z-210410T0800Z/ /O.NEW.PGUM.FW.A.0011.210410T0800Z-210411T0800Z/ Guam- 1008 AM ChST Sat Apr 10 2021 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR GUAM... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH SUNDAY AFTERNOON FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 6 PM this evening. A Fire Weather Watch remains in effect from 6 PM this evening through Sunday afternoon. * AFFECTED AREA...Guam. * WIND...14 to 17 mph with gusts to 25 mph. * HUMIDITY...Near 60 percent. * HIGHEST THREAT...Central and eastern part of Guam * IMPACTS...Any fires that develop will likely spread faster. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ Stanko
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 9, 5:32 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 9, 5:32 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 832 AM ChST Sat Apr 10 2021 .Marianas Synopsis... Buoys show seas between 4 to 6 feet with a 10 second period. IR satellite shows a few cumulus clouds across the region. To the south, a broad circulation is producing scattered showers and overcast skies. && .Discussion... The near term forecast remains mostly unchanged, as the atmosphere should remain stable through Sunday. By Sunday night a weak disturbance is expected to move in from the south. Because of that the forecast was updated for a chance of showers Sunday night and Monday. Tuesday is where the forecast models diverge sharply. The GFS still expects a strong tropical system to develop rapidly and move to the west of the Marianas. While this scenario cannot be ignored, it is unlikely. Instead, the forecast follows the more realistic Euro solution. The Euro also expects some development, just slower and has a weak system developing. Additionally, impacts to the Marianas would be minimal, since the system would stay well south of the Marianas. Still, sky cover was increased along with PoPs starting Wednesday, with higher chances for showers at Guam than the CNMI. Overall, this remains a tricky forecast until the system begins to develop. Forecast confidence past Monday remains low. && .Marine... The trade winds are expected to remain moderate through the weekend and into next week. The wildcard in the forecast remains the potential development of a system south of Guam. The ECMWF wave guidance indicates seas will remain below hazardous levels. The Euro also keeps the potential tropical disturbance well south of Guam. For now, the forecast remains steady, and do not expect large swells at this time. && .Tropical Systems... A broad circulation is located near 6N146E in Micronesia and is now invest 94W. This system remains broad with a few areas of convection. Models are in good agreement that something will form in the area early next week, but disagree on what that will look like. Both the GFS and Euro bring this system near Yap and Koror next week. By Tuesday, there is an increased risk for locally heavy showers and gusty conditions. It is important that residents of Yap and Palau should stay up to date on the latest forecasts and weather statements this weekend. && .Eastern Micronesia and Chuuk... The southeastern end of a near-equatorial trough has temporarily retreated to west of 150E and will therefore have only limited effect on Eastern Micronesia, at least in the short term. Upper- level divergence well south and southwest of an upper-level low near 18N177E is sparking scattered showers and isolated thunderstorms, however, they are all south of the forecast zones. These showers will, start to build back toward the north, possibly reaching Kosrae Monday night, then persisting through Wednesday. While the scattered showers are not expected to reach Majuro and Pohnpei, they could get isolated thunderstorms, starting Monday at Majuro and Tuesday at Pohnpei. Convergent surface winds north of the near-equatorial trough will be able to affect Chuuk though. They are creating scattered showers and isolated thunderstorms in Chuuk this morning. These showers are expected to diminish this afternoon. Similar to Majuro and Pohnpei, Chuuk is expected to start receiving isolated thunderstorms around Wednesday (Tuesday at Pohnpei and Monday at Majuro). Moderate trade-wind swell is expected to diminish by about 1 foot across Eastern Micronesia and Chuuk. This will bring Kosrae down to between 3 and 5 feet by midweek, along with Pohnpei and Chuuk also. && .Western Micronesia for Koror and Yap... A near-equatorial trough extends eastward from south of Mindanao across 5N130E to a newly formed tropical disturbance southwest of Chuuk at 5N143E. At the upper level, a ridge near Chuuk curves westward passing north of Yap and Koror. This ridge is helping to promote a couple of areas of divergent upper-level winds. Light to gentle north to northeast winds over Koror will allow two more rounds of afternoon showers and possible thunderstorms today and Sunday. From today through Sunday, mid-level drier air should promote fair weather for both Koror and Yap other than the island showers. Afterward, the forecast will depend heavily on the future status of the tropical disturbance. Agreement on track is closer than it was before, intensity is still up in the air. The ECMWF takes it between Koror and Yap as a weak circulation. The GFS takes it east of Yap then curves it northward as a tropical storm. With the positive MJO arriving from the South China Sea soon, together with existing divergent flow aloft, there is a chance this disturbance might become a tropical storm. Even if it doesn't, the likely takeaway is that weather will gradually deteriorate for Koror and Yap starting around Monday. For the winds, it is too early to determine the exact details as uncertainty still exists on the future intensity of the disturbance, but gusty conditions are probable. Marine conditions should remain benign across western Yap State and the Republic of Palau through at least Monday. Starting Tuesday, winds and seas will steadily increase. Residents and mariners in the area should monitor this system closely and have alternate plans. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Fire Weather Watch through Sunday afternoon for GUZ001. Marianas Waters...None. && Marianas: Slaughter Micronesia: Stanko
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:08 PM CDT | Fire Weather Watch | GUM | 56 hr |
Nearby
Red Flag Warnings in Guam, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.